Alert archive / Oklahoma / Areal Flood Advisories in 2021
Areal Flood Advisory 65, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood advisory at Jun 30, 2021, 4:25 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 30, 2021, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 2:33 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 30, 2:33 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 233 PM CDT Wed Jun 30 2021 .DISCUSSION... Heavy rainfall potential will increase some later tonight into Thursday and, as such, have extended the Flash Flood Watch through 18z Thursday. Also added a few counties in eastern OK where the heaviest rains, on the order of 3-6" in the past 5 days, have occurred leaving soils quite saturated. At present, scattered to numerous showers and storms have developed across far eastern OK and western AR in an anomalously moist and fairly unstable airmass, with further development noted across northwest/north central OK over the past hour or so. Overall coverage will likely remain scattered into the evening, but efficient rain production will cause some localized significant runoff, especially in the aforementioned areas of northeast OK where soils are most saturated. Later tonight, a wave centered over SW NE will slide southeast atop the upper ridge centered over Texas, and is expected to enhance precip development across northeast OK and northwest AR after midnight tonight. At the same time, a deepening trough in the Great Lakes region will eventually force a weak cold front into the area Thursday with an overall trend focusing storm chances farther to the south by afternoon and evening. 18z expiration of watch will be based on this trend and at this point will hold off on any highlights farther south and east, where rainfall has been significantly less recently, along with a more progressive pattern shifting the rain south during that time. There remains potential for additional heavy rain across southeast OK Thursday night into Friday near the frontal zone as additional mid level energy rotates around ridge, but again, soils right now are much drier in that area. Drier, but not necessarily cooler, low level airmass will move south behind the Front by week's end with a welcome reprieve from the humidity and a bit cooler nighttime temps. Daytime high will be hotter however as early July sun does its thing, and NBM temps are likely too cool in this scenario. Low level moisture increasing along with weak mid level troughing in the plains will result in thunderstorm chances returning by mid week. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 85 70 86 / 70 90 30 20 FSM 74 85 72 88 / 30 90 50 40 MLC 72 86 70 85 / 30 80 60 50 BVO 71 85 68 85 / 80 80 20 10 FYV 69 83 66 84 / 60 90 30 20 BYV 70 81 67 83 / 60 90 30 20 MKO 71 83 69 84 / 50 90 40 30 MIO 70 83 67 83 / 90 80 20 10 F10 71 85 69 83 / 40 80 50 30 HHW 74 89 72 86 / 20 60 60 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Thursday afternoon for OKZ054>067-070. AR...None. && SHORT TERM...30 LONG TERM....14
Hazardous weather outlook, Jun 30, 1:27 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 127 PM CDT Wed Jun 30 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 127 PM CDT Wed Jun 30 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This afternoon. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This afternoon and again late tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...This afternoon and again late tonight. DISCUSSION... There is an elevated heavy rain and localized flash flood threat this afternoon and tonight across northeast Oklahoma and northwest Arkansas as well. Multiple rounds of slow- moving, heavy rain producing showers and storms are expected thru tonight and early Thursday morning. These rains would fall on soils that have been fairly saturated from heavy rains over the past few days, increasing the flash flood threat. There is a very limited threat of a damaging downburst with storms that develop mainly across northeast Oklahoma this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and storms ongoing across northeast Oklahoma and northwest Arkansas Thursday morning will pose a locally heavy rain and flood threat. The activity is expected to progress south later in the day Thursday down into southeast Oklahoma and west central Arkansas with a decreasing heavy rain and flood threat. Storm chances will linger into Friday across southeast Oklahoma and west central Arkansas. After a pleasant holiday weekend, thunderstorm potential is expected to return by Tuesday of next week. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jun 30, 1:59 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 30 2021
ARZ019-029-301915-
Sebastian AR-Crawford AR-
159 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 215 PM CDT...
At 159 PM CDT, a strong thunderstorm was located near Excelsior,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Hackett...
Bonanza... Bloomer...
Excelsior... Fort Smith Regional Airport...
Burnville... Jenny Lind...
Central City... Witcherville...
Rye Hill... Jenson...
This includes Interstate 540 between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 9408 3510 9432 3517 9444 3530 9444
3544 9436 3528 9408
TIME...MOT...LOC 1859Z 216DEG 16KT 3522 9435
SniderSpecial weather statement, Jun 30, 2:15 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 PM CDT Wed Jun 30 2021
ARZ019-029-301930-
Sebastian AR-Crawford AR-
215 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 230 PM CDT...
At 215 PM CDT, a strong thunderstorm was located over Jenny Lind,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Bonanza...
Bloomer... Excelsior...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Central City...
Shibley... Rye Hill...
Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 4 and 7.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 9432 3523 9444 3529 9444 3549 9435
3535 9408 3530 9408
TIME...MOT...LOC 1915Z 216DEG 16KT 3526 9435
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more | 34 hr |
| Jun 30, 5:08 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 112 min |
| Jun 30, 5:24 PM CDT | Special Weather Statement | TSA | Rogers | 51 min |
| Jun 30, 5:47 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Jun 30, 5:52 PM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 113 min |
| Jun 30, 6:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Jun 30, 1:59 PM CDT | Special Weather Statement | TSA | Sebastian | 16 min |
| Jun 30, 2:15 PM CDT | Special Weather Statement | TSA | Sebastian | 15 min |
| Jun 30, 2:18 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
Nearby
Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.